Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 20, NWS Milwaukee, WI

May 30, 2013Dodge County, Fond du Lac County, Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2013, 2:13 PM CDT for Dodge County, Fond du Lac County, Green Lake County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 2:13 PM CDT (19:13 UTC)
Expired
May 30, 2013, 3:00 PM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI

The radar

The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 2:35 PM CDTTSTM WND DMGRosendale, WISMALL DIAMETER TREES ACROSS ROSENDALE...TIME ESTIMATED FROM RADAR. REPORT RECEIVED FROM SPOTTERNETWORK.ORG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS53 KMKX 301913
SVRMKX
WIC027-039-047-302000-
/O.NEW.KMKX.SV.W.0020.130530T1913Z-130530T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  WESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
  SOUTHEASTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 300 PM CDT

* AT 212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUPUN AND MARKESAN AROUND 225 PM CDT.
  BRANDON AROUND 235 PM CDT.
  RIPON AROUND 240 PM CDT.
  ROSENDALE AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALTO...
FAIRWATER...LAGODA AND WEST ROSENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4394 8837 4344 8895 4347 8901 4363 8901
      4363 8906 4390 8881 4390 8842 4393 8841
TIME...MOT...LOC 1913Z 217DEG 38KT 4357 8897

HAIL...1.00IN
WIND...60MPH

$$
6 follow-up statements
590 
WWUS53 KMKX 301921
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT THU MAY 30 2013

WIC027-039-047-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
DODGE WI-FOND DU LAC WI-GREEN LAKE WI-
221 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREEN LAKE...WESTERN FOND DU LAC AND NORTHWESTERN DODGE COUNTIES
UNTIL 300 PM CDT...

AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RANDOLPH...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRANDON AROUND 235 PM CDT.
  RIPON AROUND 240 PM CDT.
  ROSENDALE AROUND 245 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ALTO...FAIRWATER...LAGODA AND
WEST ROSENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4394 8837 4352 8886 4359 8901 4363 8901
      4364 8905 4390 8881 4390 8843 4393 8841
TIME...MOT...LOC 1921Z 217DEG 38KT 4364 8890

HAIL...1.00IN
WIND...60MPH

$$
COLLAR
994 
WWUS53 KMKX 301932
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
232 PM CDT THU MAY 30 2013

WIC027-047-301942-
/O.CAN.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
DODGE WI-GREEN LAKE WI-
232 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN LAKE AND
NORTHWESTERN DODGE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4394 8837 4366 8874 4365 8878 4367 8883
      4374 8889 4376 8889 4390 8881 4390 8844
      4392 8841 4393 8841
TIME...MOT...LOC 1932Z 217DEG 38KT 4373 8880

$$

WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
232 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FOND DU LAC COUNTY UNTIL 300 PM CDT...

AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRANDON...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSENDALE AROUND 245 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WEST ROSENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4394 8837 4366 8874 4365 8878 4367 8883
      4374 8889 4376 8889 4390 8881 4390 8844
      4392 8841 4393 8841
TIME...MOT...LOC 1932Z 217DEG 38KT 4373 8880

HAIL...1.00IN
WIND...60MPH

$$
COLLAR
884 
WWUS53 KMKX 301943
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT THU MAY 30 2013

WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
243 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FOND
DU LAC COUNTY UNTIL 300 PM CDT...

AT 240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSENDALE...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSENDALE AROUND 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4394 8837 4370 8869 4371 8871 4373 8874
      4376 8873 4382 8870 4390 8866 4390 8844
      4392 8841 4393 8841
TIME...MOT...LOC 1943Z 222DEG 23KT 4376 8866

HAIL...1.50IN
WIND...60MPH

$$
COLLAR
494 
WWUS53 KMKX 301949
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT THU MAY 30 2013

WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
249 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FOND DU LAC COUNTY UNTIL 300 PM CDT...

AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSENDALE...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL FOND DU LAC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4394 8837 4375 8863 4375 8866 4376 8869
      4379 8870 4383 8867 4389 8863 4390 8844
      4392 8841 4393 8841
TIME...MOT...LOC 1949Z 222DEG 23KT 4379 8863

HAIL...1.50IN
WIND...60MPH

$$
COLLAR
611 
WWUS53 KMKX 301952
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT THU MAY 30 2013

WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
252 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FOND DU LAC COUNTY UNTIL 300 PM CDT...

AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSENDALE...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL FOND DU LAC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4394 8837 4378 8859 4378 8861 4380 8866
      4383 8867 4389 8863 4390 8844 4391 8841
      4393 8841
TIME...MOT...LOC 1952Z 222DEG 23KT 4380 8861

HAIL...1.50IN
WIND...60MPH

$$
COLLAR
877 
WWUS53 KMKX 301959
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT THU MAY 30 2013

WIC039-302009-
/O.EXP.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
259 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FOND DU LAC
COUNTY WILL EXPIRE AT 300 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 4394 8837 4378 8859 4378 8861 4380 8866
      4383 8867 4389 8863 4390 8844 4391 8841
      4393 8841
TIME...MOT...LOC 1959Z 222DEG 23KT 4383 8857

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:59 PM CDT, 14 minutes earlier.

Area forecast discussion, May 30, 1:59 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
159 PM CDT THU MAY 30 2013

.UPDATE...

18Z DVN SOUNDING CAME IN WITH SBCAE AROUND 2000 J/KG AND INCREASE
IN FLOW IN THE LOWEST 6 KM. 50-60 KNOT WINDS WERE NOTED IN THE
800-500 MB LAYER. FLOW WAS MAINLY UNIDIRECTIONAL AND THE PRIMARY
WEAKNESS FOR TORNADIC SUPERCELLS WAS THE WEAK FLOW UP AROUND ANVIL
LEVEL...WHICH WOULD FAVOR HP TYPE STORMS WITH MORE WIND THREAT.

HOWEVER...0-3KM SHEAR OF 30-40 KNOTS WOULD SUPPORT THREAT FOR
MESOVORTEX/QLCS TORNADO THREAT GIVEN LCL OF 1000M OR LESS AND
0-1KM SHEAR OF 20-25 KNOTS.

RUC13 1 HOUR FORECAST FOR 19Z HAS SIG TORNADO PARAMETER OF 3-4
ACROSS NORTHERN ILLINOIS WITH VALUES OF 1-2 ACROSS SOUTHERN
WISCONSIN. THUS CONTINUED THREAT FOR WIND DAMAGE...TORNADOES...AND
SEVERE HAIL FOR NEXT FEW HOURS.

HIGH LEVEL FLOW SHOULD INCREASE ON NOSE OF DIFFLUENT UPPER JET BY
THIS EVENING AND WOULD SUPPORT INCREASING THREAT FOR TORNADIC
SUPERCELLS IF THE ACTIVITY CAN REMAIN DISCRETE.

&&

.PREV DISCUSSION... /ISSUED 1259 PM CDT THU MAY 30 2013/

UPDATE...

TORNADO WATCH IN EFFECT FOR SOUTH CENTRAL WI...INCLUDING
MARQUETTE/GREEN LAKE COUNTIES THROUGH DANE AND ROCK COUNTIES AND
WEST TO SAUK AND LAFAYETTE COUNTIES. SCATTERED CONVECTION IS
DEVELOPING IN SOUTH CENTRAL WI AS THE 850MB LOW LEVEL JET POINTS
INTO THE REGION. DEEP SHEAR IS STILL WEAK...BUT LOW LEVEL SHEAR IS
HIGH IN THE 20 TO 30 KNOT RANGE. 0-3KM CAPE IS DECENT WITH VALUES OVER
100 J/KG.

ENVIRONMENT IS CONDUCIVE FOR RAPID INTENSIFICATION OF ISOLATED
STORMS. THE LOW LCL AND HIGH 0-3 AND 0-1 HELICITY VALUES SUPPORT
TORNADO POTENTIAL. LARGE HAIL IS LIKELY IN THESE ISOLATED CELLS AS
WELL. CIMSS CLOUD TOP COOLING HIGHLIGHTED AN AREA OF RAPID COOLING
IN WESTERN SAUK COUNTY AT 1225 PM AND A SEVERE THUNDERSTORM WARNING
WAS ISSUED ON IT FOR 1-INCH HAIL A FEW MINUTES AGO.

THE 16Z HRRR SHOWS SCATTERED CONVECTION OVER SOUTH CENTRAL WI
EVOLVING INTO A LINE OVER SOUTHEAST WI AROUND 21Z. THE STRONG VORT
MAX SWINGING UP HERE LATER SHOWS ANOTHER CELL/LINE EVOLUTION MOVING
THROUGH NORTHERN IL AND SOUTHERN WI THIS EVENING.

PREV DISCUSSION... /ISSUED 1043 AM CDT THU MAY 30 2013/

UPDATE...

WE ARE RAMPING UP THE SEVERE THREAT FOR SOUTH CENTRAL WI FOR THIS
AFTERNOON. THERE IS A HIGH PROBABILITY OF STRONG THUNDERSTORMS IN
THE UPPER MIDWEST...AND A GOOD CHANCE OF SEVERE WINDS IN SOUTH
CENTRAL WI. SOUTHERN WISCONSIN IS BACK IN THE SLIGHT RISK FOR SEVERE
WEATHER AREA TODAY/TONIGHT.

A STRONG SHORTWAVE CURRENTLY OVER OKLAHOMA WILL BE SWINGING UP INTO
IOWA AROUND 21Z THIS AFTERNOON. THERE IS A WEAKER SHORTWAVE OUT
AHEAD OF THAT WHICH WILL GET INTO EASTERN IOWA/SOUTHERN WI JUST
AFTER 18Z. THE LEADING SHORTWAVE WILL NEED TO BE WATCHED FOR EARLY
AFTERNOON CONVECTION OVER SOUTH CENTRAL WI. THE MAIN STRONG
SHORTWAVE WILL LIKELY DRIVE A THUNDERSTORM COMPLEX ACROSS ALL OF
SOUTHERN WISCONSIN LATE AFTERNOON EARLY EVENING.

THE SPC STORM SCALE ENSEMBLE OF OPPORTUNITY SHOWS A TONGUE OF HIGH
PROBABILITY OF UPDRAFT HELICITY VALUES GREATER THAN 25 M2/S2
STRETCHING INTO CENTRAL WISCONSIN. THE HIGHEST VALUES ARE FOCUSED
OVER THE PLAINS AND EASTERN IOWA...BUT THE 60-70 PERCENTS OVER SOUTH
CENTRAL WI ARE STILL VERY IMPRESSIVE. THE CRAVEN-WIEDENFELD
AGGREGATE SEVERE PARAMETER WHICH COMPILES INGREDIENTS FOR SEVERE
THUNDERSTORMS AND GIVES A SCORE/PERCENTAGE CONTINUES TO HAVE VERY
HIGH VALUES IN SOUTHWEST AND SOUTH CENTRAL WI IN THE 75-82 PERCENT
RANGE...WITH RUC13 VALUES EVEN HIGHER. IN ADDITION...CIPS ANALOGS
SHOW A HISTORY OF SEVERE WEATHER OCCURRING WITH THE CURRENT SYNOPTIC
PATTERN.

MODE OF CONVECTION IS STILL IN QUESTION. THE MOST LIKELY MODE IS
LINES OF STORMS PRODUCING BOWING SEGMENTS. THE SHEAR IS RELATIVELY
WEAK OVER THE REGION AND UNIDIRECTIONAL. IT IS FORECAST TO
STRENGTHEN THROUGH THE AFTERNOON...AS WILL LOW LEVEL WIND
SHEAR...WHICH WOULD HELP CELLS REMAIN MORE DISCRETE OR HAVE JUST
SMALL BOWING LINE SEGMENTS. TORNADO DEVELOPMENT WILL BE POSSIBLE
GIVEN LOW LCL AND HIGH LOW LEVEL SHEAR. THE WIDESPREAD CUMULUS
CLOUDS THAT DEVELOPED THIS MORNING WILL ACTUALLY HELP THE SEVERE
SITUATION BY KEEPING US FROM MIXING OUT TOO MUCH AND ALLOWING THE
DEWPOINTS TO REMAIN HIGH.

THE 13Z HRRR IS SHOWING A MORE DISCRETE MODE OVER SOUTHERN WI EARLY
THIS AFTERNOON...WITH A SQUALL LINE/MCS DEVELOPING WITH THE BIGGER
VORT MAX LATE THIS AFTERNOON/EVENING. THE QUAD CITIES NWS OFFICE
WILL BE DOING AN 18Z UPPER AIR SOUNDING TO ALLOW US TO BETTER ASSESS
THE SEVERE POTENTIAL.

AVIATION/18Z TAFS/...

EXPECT GUSTS BETWEEN 25 AND 30 KTS TO LAST THROUGH MOST OF THE DAY.
MVFR BROKEN CUMULUS CLOUDS DEVELOPED AND WILL GRADUALLY LIFT TO VFR
BY 18Z.

STORMS WILL DEVELOP OVER EASTERN IOWA AND MOVE NORTHEAST INTO
SOUTHERN WISCONSIN EARLY THIS AFTERNOON. MADISON WILL HAVE THE BEST
CHANCE FOR EARLIER THUNDERSTORMS. SOME MAY BE SEVERE. THEN ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED LATE AFTERNOON/EARLY EVENING AND
THESE WILL LIKELY SPREAD ALL THE WAY INTO SOUTHEAST WI.
STRAIGHT-LINE WINDS ARE THE MAIN SEVERE WEATHER THREAT.

MARINE...

GUSTY SOUTH WINDS DUE TO MIXING OVER THE LAND WILL AFFECT SHORELINE
NEARSHORE AREAS ALL DAY TODAY. MAY NEED A SMALL CRAFT ADVISORY TO
HANDLE THIS. WINDS WILL BE LESS GUSTY TOWARD THE OPEN WATERS.
HOWEVER...THE TIGHT PRESSURE GRADIENT OVER THE LAKE WILL ALLOW
SUSTAINED WINDS TO BE IN THE 15 TO 20 KNOT RANGE TODAY. STABLE AIR
DOWN AT LAKE LEVEL WILL KEEP WAVES FROM RESPONDING TOO MUCH TO THE
GUSTY WINDS.

PREV DISCUSSION... /ISSUED 449 AM CDT THU MAY 30 2013/

TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

CONVECTION HAS LIFTED NORTH OF THE FORECAST AREA WITH SHORT WAVE/MCV
AND ADDITIONAL SUPPORT FROM RIGHT ENTRANCE REGION OF UPPER JET.

MODELS DAMPEN FIRST SHORT WAVE CURRENTLY DRIVING SRN PLAINS
CONVECTION AND FOCUS ON WAVE NEAR THE PANHANDLE REGION THAT WILL
SWING UP TOWARDS IA/NEB BY 00Z FRI AS 500 MB LOW GOES NEGATIVE-TILT.
WITH COMBINATION OF CENTRAL PLAINS SHORT WAVE/MCV AND 850 MB JET MAX
AND INSTABILITY ON AREA SOUNDINGS...THOUGH CAPE VALUES MAY BE A BIT
TOO HIGH DUE TO GENEROUS SURFACE DEW POINTS...WILL FOLLOW CONSENSUS
BLEND POPS AND INCREASE PRECIPITATION CHANCES RAPIDLY THROUGH THE
MORNING. HIGH POPS CONTINUE INTO THE EVENING...THEN TAPER OFF AS
FORCING WITH WAVE AND LOW-LEVEL JET MAX LIFT OFF TOP THE NORTHEAST.

WILL HAVE TO WATCH WESTERN COUNTIES OF S CENTRAL WI FOR FLASH
FLOODING POTENTIAL AFTER RECEIVING HEAVY RAIN WITH THE CONVECTION
WEDNESDAY EVENING.

LATEST SPC DAY 1 OUTLOOK HAS SHIFTED SLIGHT RISK TO THE SOUTHWEST
OUT OF OF WISCONSIN AS FAVORABLE SHEAR FOR ROTATING CELLS LESSENS
THROUGH THE DAY...BUT AN ISOLATED WIND/HAIL MAKER NOT OUT OF THE
QUESTION.

FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM

SOUTHERN WISCONSIN WILL REMAIN IN THE WARM SECTOR FRIDAY AS LOW
PRESSURE OVER NORTH DAKOTA AND MINNESOTA REMAINS NEARLY
STATIONARY. SHOWERS AND STORMS ARE THUS LIKELY ONCE AGAIN. THOUGH
THE BEST LOW LEVEL FLOW WILL BE TO THE SOUTH AND EAST...STRONGER
STORMS ARE NOT OUT OF THE QUESTION WITH SIMILAR UP TO 1000 J/KG OF
SURFACE BASED CAPE...AND WIND SHEAR ACTUALLY A BIT HIGHER THAN
PREVIOUS DAYS. LOOKS LIKE BEST CHANCE FOR SHOWERS AND STORMS WILL
BE LATE AFTERNOON INTO THE NIGHT...AS ANOTHER SHORTWAVE ROTATES
THROUGH THE AREA.

TEMPERATURES WILL BE SIMILAR FRIDAY AS THURSDAY...PUSHING OR
REACHING 80 MOST PLACES. PROBABLY A BIT TRICKY NEAR THE LAKE AGAIN
UNDER SOUTHERLY WINDS...BUT MOST AREAS SHOULD SEE THE WARMER TEMPS.

WEAKENING LOW PRESSURE WILL FINALLY DRAG A COLD FRONT THROUGH
SOUTHERN WISCONSIN BY SATURDAY NIGHT. MODELS HAVE SLOWED A BIT WITH
THE FRONT...SO TEMPS AND POPS HAVE TRENDED IT BIT HIGHER WITH
SOUTHERN WISCONSIN REMAINING IN THE WARM SECTOR A BIT LONGER.

SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM

MAIN UPPER LEVEL TROUGH AXIS WILL MOVE THROUGH SUNDAY...POSSIBLY
BRINGING A FEW SHOWERS. COOLER AIR IS EXPECTED TO ARRIVE WITH THE
SHORTWAVE...WITH TEMPERATURES FALLING BACK BELOW NORMAL.

SHOULD BE PLEASANT MONDAY UNDER HIGH PRESSURE...WITH A CHANCE FOR
SHOWERS AND STORMS RETURNING LATER TUESDAY INTO WEDNESDAY. HIGHS
WILL LIKELY REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE FIRST HALF
OF NEXT WEEK.

AVIATION/12Z TAFS/...

WILL KEEP WIND SHEAR IN ALL OF THE TAFS...WITH WIND PROFILERS
PICKING UP 35 TO 40 KT WINDS BETWEEN 1500-2000 FT...UNTIL SURFACE
WINDS INCREASE WITH MIXING AFTER DAYBREAK. EXPECT SOUTHERLY GUSTS
BETWEEN 25 AND 30 KTS BY MID-MORNING AND LASTING THROUGH MOST OF
THE DAY.

INCREASED LOW-LEVEL MOISTURE AND COOLING EFFECTS OF LAST NIGHT/S
STORMS HAVE PRODUCED FOG AT KMSN WHICH SHOULD LIFT WITH INCREASING
WINDS AFTER SUNRISE. OTHERWISE VFR CONDITIONS THROUGH MOST OF THE DAY.

WHILE EXACT TIMING IS QUESTIONABLE...WEAK UPPER DISTURBANCE AND
ANOTHER LOW-LEVEL JET MAX APPROACHING THE UPPER MIDWEST WILL BRING
INCREASING CHANCES FOR THUNDERSTORMS. BEST CHANCES STAY WEST OF
KMSN UNTIL MID-LATE MORNING...THEN SPREAD EAST AND INCREASE THROUGH
THE AFTERNOON. SHOWERS AND STORMS MOST LIKELY FROM LATE AFTERNOON
THROUGH THE EVENING BRINGING MVFR CIGS/VSBYS...POSSIBLY DROPPING
TO IFR WITH HEAVY DOWNPOURS OF RAIN. WILL THEN KEEP MVFR
CONDITIONS THROUGH THE REMAINDER OF THE FORECAST.

MARINE...

SOUTH WINDS WILL INCREASE RAPIDLY AFTER SUNRISE...WITH
GUSTS TO 20 KNOTS BY MID TO LATE MORNING. PREVAILING WINDS HOLD JUST
BELOW SMALL CRAFT CRITERIA...THOUGH THERE WILL BE A FEW GUSTS TO
25 KNOTS. HAVE ADDED A CAUTIONARY STATEMENT FOR SMALL CRAFT IN THE
NEARSHORE FORECAST AND IN THE HAZARDOUS WEATHER OUTLOOK FOR TODAY.

EXPECT THUNDERSTORM CHANCES TO INCREASE THROUGH THE LATE MORNING
AND AFTERNOON...BECOMING MOST LIKELY THIS EVENING. WHILE THE STORMS
ARE EXPECTED TO STAY BELOW SEVERE LEVELS...GUSTY WINDS...SMALL
HAIL AND VISIBILITY-REDUCING HEAVY RAINS ARE POSSIBLE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...CRAVEN
TODAY/TONIGHT AND AVIATION/MARINE...MRC
FRIDAY THROUGH WEDNESDAY...HENTZ
Hazardous weather outlook, May 30, 8:19 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 AM CDT THU MAY 30 2013

WIZ046-047-051-052-056>060-062>072-311330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
819 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE ARE INCREASING CHANCES FOR THUNDERSTORMS FROM WEST TO EAST
THROUGH THE DAY...WITH STORMS MOST LIKELY THIS EVENING. SOME OF
THE THUNDERSTORMS MAY BE SEVERE. THE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAIN...ALONG WITH THE POTENTIAL OF
LOCALIZED URBAN AND LOW LYING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER
THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF
THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY
FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO FRIDAY NIGHT.

LMZ643>646-311330-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
819 AM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS BY APPROACH SMALL CRAFT ADVISORY LEVELS INTO THE EARLY
EVENING.

THERE ARE INCREASING CHANCES FOR THUNDERSTORMS THROUGH THE DAY.
SOME STORMS IN THE LATE AFTERNOON AND EVENING MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY. SOME OF
THESE MAY BE SEVERE ESPECIALLY FRIDAY AFTERNOON AND EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT AND
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 30, 1:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT THU MAY 30 2013

WIZ063-301900-
DANE-
113 PM CDT THU MAY 30 2013

...STRONG THUNDERSTORM MOVING INTO CENTRAL AND NORTHERN DANE
COUNTY...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FITCHBURG...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MAPLE BLUFF AND MADISON CAPITOL SQUARE BY 120 PM CDT...
  MADISON TRUAX AIRPORT AND WAUNAKEE BY 125 PM CDT...
  WINDSOR AND DE FOREST BY 135 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MGG
Local storm report, May 30, 1:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             MADISON TRUAX AIRPORT   43.14N 89.33W
05/30/2013  M0.25 INCH       DANE               WI   CO-OP OBSERVER

&&

RSCHAAR
Local storm report, May 30, 1:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             1 N SUN PRAIRIE         43.20N 89.23W
05/30/2013  M0.25 INCH       DANE               WI   TRAINED SPOTTER

            WIND SPEED ESTIMATED AT 55 MPH

&&

RSCHAAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk43 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane40 min
May 30, 12:47 PM CDTSevere Thunderstorm WarningMKXSauk28 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane58 min
May 30, 1:48 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge42 min
May 30, 2:47 PM CDTSevere Thunderstorm WarningMKXLafayette43 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningMKXSauk33 min
May 30, 3:38 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette37 min
May 30, 5:36 PM CDTSevere Thunderstorm WarningMKXGreen, Iowa, Lafayette54 min
May 30, 5:51 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge39 min
May 30, 6:28 PM CDTSevere Thunderstorm WarningMKXDane, Green, Lafayette, Rock47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.